Anti-Depressants and Weight Gain - Anxiety and Depre...

Anxiety and Depression Support
31,123 members32,190 posts

Anti-Depressants and Weight Gain

Does anyone else have trouble losing weight? I have tried everything. I wonder if it's my anti-anxiety and anti-depressants that may be making it difficult... Does anyone else have this problem?

8 Replies
oldestnewest

I had a hell of a time trying to lose weight while on celexa . I gained 25 lbs on it and the only way I managed to lose weight was by very strict dieting (counting all calories) and daily exercise . If I didn't do BOTH it was nearly impossible to lose weight. Since I've switched to Pristiq I lost all the weight but am now dealing with other annoying side effects like not being able to poop!!! Good luck!

2 likes
Reply

Omg- that is what medicines do????

Reply

Not all. I think SSRIs tend to do this but I'm taking an SNRI and haven't gained any weight (knock on wood) but have some other side effect issues

Reply

What is a SNRI

Reply

SNRI = Serotonin and neurepinephrine reuptake inhibitor . So it blocks both chemicals whereas SSRIs like celexa, Zoloft, etc only block serotonin .

Reply

I have this problem as well I don't know if it's the medication I'm on or what. It's causing me to be more depressed.

1 like
Reply

Same :(

Reply

I would say it's most likely your medication and you're right it is depressing! It's frustrating when health professionals won't acknowledge some of the side effects these meds can cause! I've had two different psychiatrists deny I was gaining weight because of celexa (I fired them both 🙂). I'm still trying to find one with the least side effects for me. It feels like a crap shoot - I'm going to keep trying though.

Reply

You may also like...